Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Bleeding after contraceptive injection?

(6 Posts)
charleepeters Sat 12-Feb-05 20:29:07

Hi i had ds in sept last year and had normal bleeding then what i thought was a period, had depropreva injection and bled after about a week after and bled on and off for the whole 3 months dr said it can happen and advised to stop so after the one i stopped but still bleeding 2 weeks after on and off was light now heavier think it may be period has anyone else experienced this what happened? help! going to dr next week to try and get it sorted my sis had same thing after birth of her 2nd and dr put her on pill and it sorted its self out i cant go on pill as i suffered bad blood clots on my lungs when preggers any info would be good anyone in the same situation would put my mind at ease a little?

Levanna Sun 13-Feb-05 01:13:45

Not sure if this is of any help, but my sister can't use the contraceptive injection. She bled fairly relentlessly on it. It can be a side effect AFAIK, and it took sometime for it to all settle down (ie not immediately after the 3 months were up). Sorry I can't be more specific, but her cycle did eventually settle down. She can't take the pill for similar reasons.

jabberwocky Sun 13-Feb-05 01:15:11

I have heard of this happening. No personal experience though.

Skribble Sun 13-Feb-05 01:17:59

I was opposite I had no bleeding at all, but migraines and weight gain.

nightowl Sun 13-Feb-05 02:02:15

hi, i had bleeding for near enough the whole three months on this injection, it suddenly stopped about 2 weeks before i was due the next. i had already decided not to have another injection as apart from quite rapid weight gain i also had terrible night sweats which admittedly ive always had a couple of nights a month but now it was every night. told the doctor and after the blood tests came back clear, she put the sweats down to the injection and advised me not to have another one. sure enough, night sweats got much better (back to what they were before) but this was at xmas and i didnt see another period until earlier this week. dont know if thats any help.

charleepeters Sun 13-Feb-05 18:26:09

thanks alot that really puts my mind at ease that imnot the only one im seeing doc tommorow to see if anything i can do ta again.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: